Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 76, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 2, 2015, 9:48 PM CDT for Delaware County, Oklahoma; Benton County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2015, 9:48 PM CDT (02:48 UTC)
- Expired
- Apr 2, 2015, 10:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Benton County, AR, Delaware County, OK
The radar
The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 7:02 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1838 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
701
WUUS54 KTSA 030248
SVRTSA
ARC007-OKC041-030330-
/O.NEW.KTSA.SV.W.0076.150403T0248Z-150403T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
948 PM CDT THU APR 2 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BENTON COUNTY IN NORTHWEST ARKANSAS...
NORTHERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 1030 PM CDT
* AT 946 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF HONEY CREEK STATE PARK...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...JAY...HONEY CREEK STATE
PARK...GROVE...SULPHUR SPRINGS...GRAVETTE...HIWASSE AND MILLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
LAT...LON 3662 9461 3651 9461 3650 9424 3639 9424
3642 9496 3660 9496
TIME...MOT...LOC 0248Z 270DEG 29KT 3651 9483
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
LACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 9:45 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 2, 9:45 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 945 PM CDT THU APR 2 2015 .DISCUSSION... SEVERE STORMS HAVE REMAINED CONFINED TO NORTH OF HIGHWAY 412 THIS EVENING AND THIS IS LIKELY TO CONTINUE TO BE THE CASE OVER THE NEXT FEW HOURS. HAVE ADJUSTED POPS AND TEMPERATURES OVERNIGHT TO BETTER FIT THE CURRENT AND EXPECTED CONDITIONS. MAIN PUSH OF COLD AIR WILL NOT ARRIVE IN NORTHEAST OKLAHOMA UNTIL VERY LATE TONIGHT SO TEMPERATURES WILL REMAIN MILD UNTIL THEN AND WILL THEN FALL QUICKLY THROUGH ABOUT 14Z. UPDATE ON THE WAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....05 PLATE
Hazardous weather outlook, Apr 2, 4:20 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 420 PM CDT THU APR 2 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 420 PM CDT THU APR 2 2015 ...SIGNIFICANT SEVERE WEATHER POTENTIAL THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...AFTER 6 PM. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 6 PM. AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. FLASH FLOOD. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...AFTER 7 PM. HEAVY RAIN. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...AFTER 6 PM. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SIGNIFICANT SEVERE WEATHER POTENTIAL EXISTS ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BY LATE THIS AFTERNOON...CONTINUING INTO THE NIGHTTIME HOURS. GIANT HAIL TO AROUND BASEBALLS...DAMAGING WINDS TO 80 MPH AND ISOLATED TORNADOES...SOME STRONG...ARE ALL POSSIBLE. THE MAIN ZONE OF CONCERN STRETCHES FROM HIGHWAY 75 EASTWARD AND FROM HIGHWAY 412 NORTHWARD. STORMS ARE EXPECTED TO FIRE BEGINNING IN THE 6 TO 7 PM TIME FRAME ACROSS NORTHEAST OKLAHOMA AND SPREAD EAST TOWARD NORTHWEST ARKANSAS INTO THE EVENING HOURS. ADDITIONALLY...THERE IS SOME POTENTIAL FOR STORMS TO TRAIN OVER THE SAME AREAS...THOUGH THIS THREAT WILL LIKELY REMAIN LOCALIZED. NEVERTHELESS...AN AXIS OF HEAVY RAIN IS POSSIBLE FROM FAR NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS AND THIS WILL BRING THE POTENTIAL FOR LOCALIZED FLASH FLOODING FROM LATE EVENING INTO THE EARLY MORNING HOURS ON FRIDAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS MAY BE ONGOING EARLY FRIDAY AHEAD OF COLD FRONT SWEEPING THROUGH THE REGION. GUSTY NORTH WINDS WILL FOLLOW THE FRONT ALONG WITH NOTICEABLY COOLER TEMPERATURES. THUNDERSTORM CHANCES RETURN OVER THE WEEKEND AND CONTINUE INTO EARLY NEXT WEEK ALONG WITH GUSTY SOUTHERLY WINDS. A STRONGER STORM SYSTEM WILL BEGIN TO INFLUENCE THE REGION BY THE MIDDLE PART OF NEXT WEEK AND CONTINUE THE THUNDERSTORM POTENTIAL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
In the hours before
Local storm report, Apr 2, 9:00 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL 6 W ADAIR 36.44N 95.38W
04/02/2015 E1.50 INCH MAYES OK TRAINED SPOTTER
&&
CASSpecial weather statement, Apr 2, 9:00 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT THU APR 2 2015
OKZ057-058-030230-
CRAIG OK-OTTAWA OK-
900 PM CDT THU APR 2 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG AND NORTHWESTERN OTTAWA
AT 900 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF PYRAMID CORNERS...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MIAMI...NARCISSA...PYRAMID
CORNERS...BLUEJACKET AND WELCH.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3700 9506 3684 9481 3665 9524 3675 9535
TIME...MOT...LOC 0200Z 231DEG 40KT 3673 9524
LACYLocal storm report, Apr 2, 9:09 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
909 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL COPAN 36.90N 95.93W
04/02/2015 E1.00 INCH WASHINGTON OK BROADCAST MEDIA
&&
CASLocal storm report, Apr 2, 9:34 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
934 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM HAIL MIAMI 36.87N 94.88W
04/02/2015 E1.00 INCH OTTAWA OK EMERGENCY MNGR
WEST SIDE OF TOWN.
&&
CASLocal storm report, Apr 2, 9:40 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
940 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL ADAIR 36.44N 95.27W
04/02/2015 E1.75 INCH MAYES OK BROADCAST MEDIA
&&
CASSpecial weather statement, Apr 2, 9:41 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
941 PM CDT THU APR 2 2015
OKZ063-030315-
DELAWARE OK-
941 PM CDT THU APR 2 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN DELAWARE
AT 941 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
ZENA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...JAY...CHLOETA...ZENA...CLEORA...GROVE AND HONEY
CREEK STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3638 9460 3641 9500 3658 9501 3660 9500
3663 9462
TIME...MOT...LOC 0241Z 269DEG 27KT 3651 9491
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:08 PM CDT | Special Weather Statement | TSA | Rogers | 52 min |
| Apr 2, 8:21 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 39 min |
| Apr 2, 8:24 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 51 min |
| Apr 2, 8:55 PM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Apr 2, 8:58 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 47 min |
| Apr 2, 9:00 PM CDT | Special Weather Statement | TSA | Craig | 30 min |
| Apr 2, 9:03 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 42 min |
| Apr 2, 9:09 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 21 min |
| Apr 2, 9:11 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 49 min |
| Apr 2, 9:18 PM CDT | Tornado Warning | TSA | Craig, Nowata | 27 min |
| Apr 2, 9:36 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 39 min |
| Apr 2, 9:41 PM CDT | Special Weather Statement | TSA | Delaware | 34 min |
| Apr 2, 9:44 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 61 min |
| Apr 2, 10:01 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 44 min |
| Apr 2, 10:02 PM CDT | Tornado Warning | TSA | Craig, Delaware, Ottawa | 43 min |
| Apr 2, 10:42 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 48 min |
| Apr 2, 10:43 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 17 min |
| Apr 2, 11:14 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 21 min |
| Apr 3, 2:08 AM CDT | Tornado Warning | TSA | Craig, Ottawa | 37 min |
| Apr 3, 2:42 AM CDT | Tornado Warning | TSA | Ottawa | 17 min |
| Apr 3, 6:15 AM CDT | Wind Advisory | TSA | Craig, Creek, Delaware, Mayes, Nowata, Ottawa and 5 more | 7 hr |
| Apr 3, 2:40 PM CDT | Frost Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 18 hr |
| Apr 2, 10:34 PM CDT | Special Weather Statement | TSA | Benton | 26 min |
| Apr 2, 11:40 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 50 min |
| Apr 3, 12:20 AM CDT | Severe Thunderstorm Warning | TSA | Carroll | 25 min |
| Apr 3, 12:53 AM CDT | Special Weather Statement | TSA | Carroll | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.